Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 13, 2021, 6:47 PM EDT for Taylor County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 6:47 PM EDT (22:47 UTC)
- Expired
- Jul 13, 2021, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WWUS82 KTAE 132247
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EDT Tue Jul 13 2021
FLZ028-132315-
Inland Taylor FL-
647 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR COUNTY UNTIL
715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Boyd, Smith, Foley, Perry-Foley Airport, Bucell
Junction, Athena, Hampton Springs and Fenholloway.
LAT...LON 2991 8345 3004 8370 3029 8356 3019 8337
3014 8337
TIME...MOT...LOC 2247Z 109DEG 1KT 3012 8347
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:46 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 13, 2:46 PM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Tue Jul 13 2021
.NEAR TERM [Through Wednesday]...
Scattered showers and thunderstorms this afternoon are expected to
diminish later this evening. Light east to southeast winds are
expected with surface high pressure situated over the southeast
CONUS. Upper level troughing across the Tennessee Valley could aid
in the coverage of convection this afternoon, but the effects
should begin to diminish Wednesday as the trough lifts northward.
High temperatures are forecast in the low 90s with low
temperatures in the low to mid 70s.
.SHORT TERM [Wednesday Night Through Thursday Night]...
A pretty typical summertime pattern continues into the short term
with generally light E to SE winds and afternoon showers and
thunderstorms. As the aforementioned trough gets pulled away to
the north, upper level high pressure begins to build in from the
east. With the upper ridging to the east, the greater chances for
showers and thunderstorms Thursday afternoon are expected over the
western half of the area. High temperatures on Thursday are
forecast in the low 90 with low temperatures in the low to mid
70s.
.LONG TERM [Friday Through Tuesday]...
Upper level ridging continues to nudge over the area for the long
term, limiting our coverage of showers and thunderstorms through
the weekend. Surface high pressure over the southeast CONUS will
keep winds light E to SE for much of the period, with high
temperatures climbing into the low to mid 90s this weekend.
Early next week, the ridging begins to weaken and push back to the
east as a trough approaches from the northwest. This will cause
our coverage of showers and storms to tick backup, particularly
for the western half of the area. By Tuesday, a weak cold front
could be stalled out over or near the area, providing an
additional focus for showers and thunderstorms. With the increase
in cloud cover and precip coverage late in the period, high
temperatures fall to the upper 80s by Tuesday. Low temperatures
remain steady in the low to mid 70s throughout the forecast
period.
&&
.AVIATION...
[Through 18Z Wednesday]
Mostly VFR conditions are expected through the period. A few
showers and thunderstorms will be possible this afternoon.
&&
.MARINE...
The area will remain in a more active pattern in terms of shower
and thunderstorm activity through much of the week, however, the
chance of precipitation will decrease late in the week into the
weekend. Outside of thunderstorm activity, winds will be southeast
to east and less than 15 knots with wave heights of 1 to 3 feet.
&&
.FIRE WEATHER...
Low dispersions are possible tomorrow tomorrow due to light transport
winds. Otherwise, no fire weather concerns are expected for the next
several days.
&&
.HYDROLOGY...
Both the Fenholloway River at Foley and the Steinhatchee River
are in minor flood stage and continue to fall. Along the Suwannee
River, both Rock Bluff near Bell and Manatee Springs continue to
rise and are forecast to approach minor flood stage by the
weekend. In addition to these sites, a few other locations remain
in action stage.
The region will remain in an active pattern through much of the
week. While additional widespread flooding is not anticipated,
with the high rainfall rates, recent elevated rainfall amounts,
and training, localized flooding will be possible, mainly through
Thursday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 73 91 73 / 20 50 20 50 20
Panama City 73 89 74 88 74 / 10 50 20 50 20
Dothan 70 90 72 90 72 / 10 40 10 60 20
Albany 72 92 73 93 73 / 10 50 10 50 20
Valdosta 70 91 71 92 71 / 20 50 10 40 10
Cross City 72 90 72 91 71 / 20 50 20 30 10
Apalachicola 76 87 76 86 75 / 20 50 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jul 13, 4:16 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM CDT Tue Jul 13 2021
FLZ009-010-132045-
Holmes FL-Washington FL-
316 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Bonifay, Chipley, Caryville, Westville, Miller Crossroads,
Brock Crossroad, Whitehead Crossroads, Cerrogordo, Bethlehem,
Prosperity, Gritney, Arrant Settlement, Five Points, Ards Crossroads,
Hulaw, Hickory Hill, Izagora, Baker Settlement and Poplar Head.
LAT...LON 3099 8569 3084 8560 3083 8560 3083 8559
3073 8553 3062 8569 3087 8601
TIME...MOT...LOC 2016Z 141DEG 8KT 3074 8567
42-DVDSpecial weather statement, Jul 13, 5:40 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
540 PM EDT Tue Jul 13 2021
FLZ034-134-132215-
Coastal Dixie FL-Inland Dixie FL-
540 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE COUNTY UNTIL 615 PM
EDT...
At 540 PM EDT, Doppler radar was tracking a strong thunderstorm near
Manattee Road, or 9 miles west of Chiefland, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Eugene, Yellow
Jacket and Fanning Springs.
LAT...LON 2934 8310 2965 8335 2974 8295 2972 8295
2972 8296 2970 8294 2970 8296 2966 8295
2961 8297 2958 8295 2959 8294 2956 8295
2954 8298 2947 8298 2943 8302 2940 8302
2937 8307 2934 8307
TIME...MOT...LOC 2140Z 160DEG 14KT 2949 8302
42-DVDSpecial weather statement, Jul 13, 6:03 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Tue Jul 13 2021
FLZ028-128-132245-
Inland Taylor FL-Coastal Taylor FL-
603 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 645
PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Perry, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Secotan, Boyd, Carbur, Scanlon, Econfina, Foley,
Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs and
Fenholloway.
LAT...LON 2985 8347 3011 8393 3026 8378 3021 8356
3003 8337 2994 8337
TIME...MOT...LOC 2203Z 134DEG 14KT 2994 8342
42-DVDSpecial weather statement, Jul 13, 6:05 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Tue Jul 13 2021
FLZ018-132245-
Inland Jefferson FL-
605 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Monticello. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cody, Fanlew, Waukeenah, Capps, Wacissa, Wacissa Springs and Thomas
City.
LAT...LON 3031 8382 3030 8382 3028 8384 3027 8388
3025 8390 3024 8392 3023 8392 3020 8400
3028 8408 3038 8407 3046 8390 3032 8381
TIME...MOT...LOC 2205Z 150DEG 1KT 3032 8395
42-DVDSpecial weather statement, Jul 13, 6:24 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
624 PM EDT Tue Jul 13 2021
FLZ034-134-132300-
Coastal Dixie FL-Inland Dixie FL-
624 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR DIXIE COUNTY UNTIL 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cross City, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Eugene, Shamrock, Hines, Jonesboro and Cross City
Airport.
LAT...LON 2945 8304 2949 8345 2967 8341 2967 8339
2966 8337 2967 8336 2968 8336 2969 8335
2971 8335 2980 8305 2970 8297
TIME...MOT...LOC 2224Z 106DEG 6KT 2954 8318
42-DVDSpecial weather statement, Jul 13, 6:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EDT Tue Jul 13 2021
FLZ028-132315-
Inland Taylor FL-
647 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR COUNTY UNTIL
715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Boyd, Smith, Foley, Perry-Foley Airport, Bucell
Junction, Athena, Hampton Springs and Fenholloway.
LAT...LON 2991 8345 3004 8370 3029 8356 3019 8337
3014 8337
TIME...MOT...LOC 2247Z 109DEG 1KT 3012 8347
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:32 PM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 118 min |
| Jul 12, 11:00 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Jul 13, 2:52 PM EDT | Special Weather Statement | TAE | Washington | 38 min |
| Jul 13, 2:54 PM EDT | Special Marine Warning | TAE | 36 min | |
| Jul 13, 4:16 PM EDT | Special Weather Statement | TAE | Holmes | 29 min |
| Jul 13, 5:40 PM EDT | Special Weather Statement | TAE | Dixie | 35 min |
| Jul 13, 6:03 PM EDT | Special Weather Statement | TAE | Taylor | 42 min |
| Jul 13, 6:05 PM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jul 13, 6:24 PM EDT | Special Weather Statement | TAE | Dixie | 36 min |
| Jul 13, 6:34 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 12, 9:28 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jul 12, 10:01 PM EDT | Special Weather Statement | TAE | Lee, Tift, Turner, Worth | 74 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.